MAUDE Adverse Event Report: KARL STORZ SE & CO. KG DCI HOPKINS TELESCOPE; HOPKINS 30 DEGREE DCI SCOPE

KARL STORZ SE & CO. KG DCI HOPKINS TELESCOPE; HOPKINS 30 DEGREE DCI SCOPE
Model Number 10970BA
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation on-going.Product has been returned but the evaluation is not complete.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).As of today, there is one similar device report or a report due to similar complaint assessment.Per the ifu im-000003 ifu v17.0 states to inspect the endoscope for any visible signs of damage and to not use if it is damaged or difficult to use.
 
Event or Problem Description
It was reported that there was event with a 10970ba dci hopkins telescope 30 degree.During assembly of the three-part mediastinoscope, the scope broke off from its base.Surgery was canceled.No patient injury, patient under anesthesia, but no incision made.
 
Additional Manufacturer Narrative
During assembly of the mediastinoscope with the combination products, the shaft broke at the connection point to the base body.The examination did not reveal any impairment or weak point at the connection point between the shaft and the base body (laser weld).The breakage was caused by a high force impact, which led to a total failure of the optics.The breakage is based on user error and is not due to a production or manufacturing defect.At the time of the failure, the optic was already > 9 years old.Pre-damage in the area of the connection point cannot be ruled out due to the age.The event is filed under internal karl storz complaint id (b)(4).

Brand Name
DCI HOPKINS TELESCOPE
Common Device Name
HOPKINS 30 DEGREE DCI SCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key16827330
Report Number9610617-2023-00087
Device Sequence Number7125208
Product Code GCJ
UDI-Device Identifier04048551049556
UDI-Public4048551049556
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K983363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10970BA
Device Catalogue Number10970BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown